Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 183, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 8, 2014, 5:57 PM CDT for Chickasaw County, Mississippi. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2014, 5:57 PM CDT (22:57 UTC)
- Expired
- Jun 8, 2014, 6:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
County Chickasaw County, MS
The radar
The Columbus AFB radar (KGWX), 63 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 6:02 PM CDT | HAIL 2.5 | 1 Sw Houston, MS | VERY LARGE HAIL AT LEAST 21/2 INCHES AROUND THE TOWN OF PYLAND. |
| Jun 8, 6:15 PM CDT | TSTM WND DMG | W Houston, MS | SEVERAL TREES DOWN WEST OF HOUSTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 11.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 746 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1063 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
247
WUUS54 KMEG 082257
SVRMEG
MSC017-082345-
/O.NEW.KMEG.SV.W.0183.140608T2257Z-140608T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
557 PM CDT SUN JUN 8 2014
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 645 PM CDT
* AT 556 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PYLAND...OR
8 MILES SOUTHWEST OF HOUSTON...AND MOVING NORTHEAST AT 20 MPH.
THE PUBLIC REPORTED HALF DOLLAR SIZE HAIL IN WEBSTER COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOUSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3383 8914 3398 8913 3408 8907 3407 8883
3403 8876 3378 8900
TIME...MOT...LOC 2256Z 214DEG 16KT 3384 8909
$$2 follow-up statements
743
WWUS54 KMEG 082321
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
621 PM CDT SUN JUN 8 2014
MSC017-082345-
/O.CON.KMEG.SV.W.0183.000000T0000Z-140608T2345Z/
CHICKASAW MS-
621 PM CDT SUN JUN 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR CHICKASAW COUNTY...
AT 620 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING HALF DOLLAR SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PARKERSBURG...OR NEAR HOUSTON...MOVING NORTHEAST AT 20 MPH. TREES
WERE REPORTED DOWN IN THE COUNTY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OAKLAND...NEW
HOULKA...HOUSTON...VAN VLEET...PARKERSBURG AND THELMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3384 8894 3392 8906 3398 8909 3407 8902
3407 8883 3403 8876
TIME...MOT...LOC 2320Z 214DEG 16KT 3397 8899
$$964
WWUS54 KMEG 082343
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
643 PM CDT SUN JUN 8 2014
MSC017-082354-
/O.EXP.KMEG.SV.W.0183.000000T0000Z-140608T2345Z/
CHICKASAW MS-
643 PM CDT SUN JUN 8 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CHICKASAW COUNTY WILL
EXPIRE AT 645 PM CDT...
AT 644 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3384 8894 3392 8906 3398 8909 3407 8902
3407 8883 3403 8876
TIME...MOT...LOC 2344Z 214DEG 16KT 3406 8892
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 4:07 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 8, 4:07 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
407 PM CDT SUN JUN 8 2014
.DISCUSSION...
UPPER LEVEL SHORT WAVE WILL MOVE INTO THE AREA TONIGHT BRINGING
SOME RAIN AND THEN AN UPPER LEVEL LOW AND SURFACE LOW MOVE CLOSER
TO THE MID-SOUTH WHICH WILL BRING SOME HEAVY RAIN TO THE MID-SOUTH
MONDAY AND TUESDAY. HAVE ISSUED A FLASH FLOOD WATCH FOR THE HEAVY
RAIN. SOME AREAS MAY SEE 4 INCHES. MOST AREAS WILL SEE BETWEEN 2 TO
3 INCHES BY TUESDAY EVENING.
THE BEGINNING OF THE WEEK WILL BE SIMILAR TO THE LAST COUPLE OF
DAYS WITH CONVECTION ACROSS THE MID-SOUTH AND SOME SEVERE WEATHER
POSSIBLE...ESPECIALLY ON MONDAY.
THE UPPER LEVEL LOW MOVES ACROSS THE MID-SOUTH ON TUESDAY EVENING.
HOWEVER...THE LATER HALF OF THE WEEK WILL CONTINUE TO BE
UNSETTELED AS SOME UPPER LEVEL WAVES MOVE THROUGH THE MID-SOUTH.
TLSJR
&&
.AVIATION...
18Z TAF CYCLE (08/18Z-09/18Z)
MVFR CEILINGS ARE POSSIBLE AT KMKL AND KTUP EARLY THIS
AFTERNOON...OTHERWISE VFR CONDITIONS WILL OCCUR AT THE TAF SITES
THIS AFTERNOON AND EVENING. A WARM FRONT WILL LIFT THROUGH THE
REGION LATE TONIGHT AND MONDAY MORNING. SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS WILL DEVELOP BEGINNING AFTER 06Z AND
CONTINUING THROUGH THE REMAINDER OF THE PERIOD...CONDITIONS
GRADUALLY BECOMING PREDOMINATELY MVFR.
WINDS THIS AFTERNOON N-NE 7-8 KTS. WINDS TONIGHT AND MONDAY
MORNING TURNING TO THE EAST THEN SE AT 5-8 KTS.
JCL
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH FROM 1 AM CDT MONDAY THROUGH TUESDAY EVENING
FOR CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-
MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH FROM 1 AM CDT MONDAY THROUGH TUESDAY EVENING
FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH FROM 1 AM CDT MONDAY THROUGH TUESDAY EVENING
FOR ALCORN-BENTON MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-
ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-PONTOTOC-
PRENTISS-QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-
UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH FROM 1 AM CDT MONDAY THROUGH TUESDAY EVENING
FOR BENTON TN-CARROLL-CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-
GIBSON-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-
LAUDERDALE-MADISON-MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Jun 8, 4:54 AM CDT, 13 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 454 AM CDT SUN JUN 8 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-091200- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 454 AM CDT SUN JUN 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS PORTIONS OF EASTERN ARKANSAS INTO NORTH MISSISSIPPI. THE PRIMARY SEVERE WEATHER RISKS WILL BE DAMAGING WINDS AND LARGE HAIL. LOCALIZED HEAVY RAINFALL AND FLOODING WILL ALSO BE A THREAT IN THESE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT THE FORECAST AREA THROUGH THE FIRST HALF OF NEXT WEEK. THERE WILL LIKELY BE A CONTINUED THREAT FOR ADDITIONAL SEVERE STORMS AND FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED TODAY ACROSS SOUTHERN PORTIONS OF THE MID SOUTH. ADDITIONAL SPOTTER ACTIVATION MAY BE NEEDED OVER THE NEXT SEVERAL DAYS DUE TO THE CONTINUED THREAT FOR SEVERE STORMS AND FLOODING. STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW ENFORCEMENT OFFICIALS ARE URGED TO REPORT ANY WIND DAMAGE...LARGE HAIL...OR FLOODING TO THE NATIONAL WEATHER SERVICE IN MEMPHIS TENNESSEE. JLH
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:18 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Prentiss, Tippah, Tishomingo | 57 min |
| Jun 7, 7:33 PM CDT | Severe Thunderstorm Warning | MEG | Tunica | 27 min |
| Jun 7, 7:37 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Panola, Quitman, Tate, Tunica | 38 min |
| Jun 7, 7:54 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tate, Tunica | 51 min |
| Jun 7, 8:05 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Prentiss, Tippah, Tishomingo, Union | 55 min |
| Jun 7, 8:34 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Lafayette, Marshall, Panola, Tate, Union | 26 min |
| Jun 7, 8:38 PM CDT | Flash Flood Warning | MEG | Alcorn, Benton, Prentiss, Tippah, Tishomingo | 3 hr |
| Jun 7, 8:54 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Pontotoc, Tate, Tippah and 1 more | 51 min |
| Jun 7, 9:26 PM CDT | Flash Flood Warning | MEG | Itawamba, Lee, Prentiss, Tishomingo, Union | 3 hr |
| Jun 7, 9:43 PM CDT | Special Weather Statement | MEG | Chickasaw, Itawamba, Lee, Monroe, Pontotoc, Prentiss | 47 min |
| Jun 8, 3:55 PM CDT | Flash Flood Watch | MEG | Alcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more | 51 hr |
| Jun 8, 5:15 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw | 45 min |
| Jun 8, 6:23 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe, Pontotoc | 21 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.